Alert archive / Missouri / Wind Advisories in 2025
Wind Advisory 7, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Oct 28, 2025, 10:31 AM CDT for 12 counties in Missouri; 7 counties in Kansas. It took effect at Oct 28, 2025, 7:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2025, 10:31 AM CDT (15:31 UTC)
- In effect from
- Oct 28, 2025, 7:00 PM CDT
- Expired
- Oct 29, 2025, 10:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Andrew County, MO, Atchison County, MO, Bates County, MO, Buchanan County, MO, Cass County, MO, Clay County, MO, Clinton County, MO, DeKalb County, MO, Holt County, MO, Jackson County, MO, Nodaway County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 457 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
633 WWUS73 KEAX 281531 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 1031 AM CDT Tue Oct 28 2025 KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028-029-037-043- 053-291500- /O.NEW.KEAX.WI.Y.0007.251029T0000Z-251029T1500Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-Atchison MO-Nodaway-Holt-Andrew-De Kalb-Buchanan-Clinton- Platte-Clay-Jackson-Cass-Bates- Including the cities of Liberty, Butler, Kansas City, Savannah, Lenexa, Platte City, Fairfax, Country Club Villa, Maysville, St. Joseph, Pleasant Hill, Parkville, Excelsior Springs, Plattsburg, Raymore, Louisburg, Kansas City Kansas, Lathrop, Rich Hill, Union Star, Weston, Lansing, Osawatomie, Pleasanton, Belton, Rock Port, St. Joseph Airport, Atchison, Oregon, Stewartsville, Harrisonville, Clarksdale, Kearney, Forest City, Olathe, Stanley, Osborn, Overland Park, Highland, Elwood, Independence, Adrian, Mound City, Cameron, La Cygne, Riverside, Tarkio, Troy, Wathena, Paola, Leavenworth, Weatherby Lake, Gladstone, Craig, Shawnee, Maryville, Fort Leavenworth, and Maitland 1031 AM CDT Tue Oct 28 2025 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM CDT WEDNESDAY... * WHAT...North to northwest winds of 20 to 30 mph with gusts to 45 mph. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...From 7 PM this evening to 10 AM CDT Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ https://www.weather.gov/eax MJ
2 follow-up statements
030 WWUS73 KEAX 290732 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 232 AM CDT Wed Oct 29 2025 KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028-029-037-043- 292100- /O.NEW.KEAX.FR.Y.0003.251030T0900Z-251030T1300Z/ /O.CON.KEAX.WI.Y.0007.000000T0000Z-251029T1500Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-Atchison MO-Nodaway-Holt-Andrew-De Kalb-Buchanan-Clinton- Platte-Clay-Jackson-Cass- Including the cities of Platte City, Elwood, Oregon, Fort Leavenworth, Forest City, Kansas City Kansas, Country Club Villa, Belton, Fairfax, Lenexa, Maryville, Rock Port, Kansas City, Wathena, Savannah, St. Joseph Airport, Raymore, Troy, Lansing, Paola, La Cygne, Maysville, Olathe, Cameron, Pleasant Hill, Parkville, Craig, Tarkio, Excelsior Springs, Stanley, Pleasanton, Highland, Osborn, Weston, Union Star, Osawatomie, Maitland, Clarksdale, Riverside, Shawnee, Lathrop, Leavenworth, Gladstone, Atchison, St. Joseph, Plattsburg, Independence, Weatherby Lake, Louisburg, Mound City, Harrisonville, Kearney, Stewartsville, Liberty, and Overland Park 232 AM CDT Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... * WHAT...For the Wind Advisory, north winds 20 to 25 mph with gusts up to 40 mph. For the Frost Advisory, temperatures as low as 34 will result in frost formation. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...For the Wind Advisory, until 10 AM CDT this morning. For the Frost Advisory, from 4 AM to 8 AM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Take steps now to protect tender plants from the cold. && $$ MOZ003>008-014>017-022>024-030-031-038-292100- /O.NEW.KEAX.FR.Y.0003.251030T0900Z-251030T1300Z/ Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy- Sullivan-Adair-Caldwell-Livingston-Linn MO-Ray-Carroll-Lafayette- Including the cities of Kirksville, Higginsville, Richmond, Mercer, Bethany, Milan, Carrollton, Grant City, Stanberry, Lawson, Chillicothe, Queen City, Polo, Trenton, Odessa, Downing, Lancaster, Princeton, King City, Glenwood, Hamilton, Unionville, Marceline, Greentop, Lexington, Braymer, Brookfield, Breckenridge, Green City, Concordia, Gallatin, Albany, and Jamesport 232 AM CDT Wed Oct 29 2025 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of north central, northeast, northwest, and west central Missouri. * WHEN...From 4 AM to 8 AM CDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MOZ053-291500- /O.CON.KEAX.WI.Y.0007.000000T0000Z-251029T1500Z/ Bates- Including the cities of Rich Hill, Adrian, and Butler 232 AM CDT Wed Oct 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...North winds 15 to 20 mph with gusts up to 40 mph. * WHERE...Bates County. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ https://www.weather.gov/eax BT
802 WWUS73 KEAX 291447 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 947 AM CDT Wed Oct 29 2025 KSZ025-057-060-102>105-MOZ001-002-011>013-020-021-028-029-037-043- 292300- /O.EXP.KEAX.WI.Y.0007.000000T0000Z-251029T1500Z/ /O.CON.KEAX.FR.Y.0003.251030T0900Z-251030T1300Z/ Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-Atchison MO-Nodaway-Holt-Andrew-De Kalb-Buchanan-Clinton- Platte-Clay-Jackson-Cass- Including the cities of Raymore, Oregon, La Cygne, Elwood, Highland, Weston, Osborn, Independence, Atchison, Maryville, Louisburg, Pleasanton, Lathrop, Leavenworth, Country Club Villa, Kearney, Belton, Kansas City Kansas, Stanley, Clarksdale, Liberty, Osawatomie, Stewartsville, Harrisonville, Lenexa, Riverside, Kansas City, Overland Park, Gladstone, St. Joseph, Tarkio, Shawnee, Platte City, Fairfax, Plattsburg, Mound City, Wathena, Union Star, Olathe, Lansing, Excelsior Springs, Maysville, Savannah, Weatherby Lake, St. Joseph Airport, Cameron, Maitland, Craig, Troy, Paola, Forest City, Pleasant Hill, Rock Port, Fort Leavenworth, and Parkville 947 AM CDT Wed Oct 29 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of east central and northeast Kansas and northwest and west central Missouri. * WHEN...From 4 AM to 8 AM CDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MOZ053-291600- /O.EXP.KEAX.WI.Y.0007.000000T0000Z-251029T1500Z/ Bates- Including the cities of Butler, Rich Hill, and Adrian 947 AM CDT Wed Oct 29 2025 ...WIND ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... The threat has ended. $$ MOZ003>008-014>017-022>024-030-031-038-292300- /O.CON.KEAX.FR.Y.0003.251030T0900Z-251030T1300Z/ Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-Daviess-Grundy- Sullivan-Adair-Caldwell-Livingston-Linn MO-Ray-Carroll-Lafayette- Including the cities of Mercer, Stanberry, King City, Albany, Lancaster, Concordia, Brookfield, Odessa, Kirksville, Unionville, Glenwood, Greentop, Hamilton, Polo, Carrollton, Downing, Milan, Bethany, Trenton, Braymer, Richmond, Green City, Grant City, Chillicothe, Jamesport, Gallatin, Princeton, Lexington, Queen City, Lawson, Marceline, Breckenridge, and Higginsville 947 AM CDT Wed Oct 29 2025 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM CDT THURSDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of north central, northeast, northwest, and west central Missouri. * WHEN...From 4 AM to 8 AM CDT Thursday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ https://www.weather.gov/eax RC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Oct 28, 6:22 AM CDT, 4 hours 9 minutes earlier. Its key messages:
- * Cold front moves across the region today leading to widespread rainfall. * Low pressure is expected to develop in central - southern Missouri tonight into Wednesday morning. This will lead to strong gusty winds to near 40-45 mph developing across eastern Kansas into western Missouri. Winds are expected to gradually decrease Wednesday afternoon. * Frost likely across the region Thursday- Sunday morning.
Area forecast discussion, Oct 28, 6:22 AM CDT, 4 hours 9 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 622 AM CDT Tue Oct 28 2025 .KEY MESSAGES... * Cold front moves across the region today leading to widespread rainfall. * Low pressure is expected to develop in central - southern Missouri tonight into Wednesday morning. This will lead to strong gusty winds to near 40-45 mph developing across eastern Kansas into western Missouri. Winds are expected to gradually decrease Wednesday afternoon. * Frost likely across the region Thursday- Sunday morning. && .DISCUSSION... Issued at 338 AM CDT Tue Oct 28 2025 Cold front associated with a parent low pressure system in northeast Saskatchewan is expected to move across the region today. As of 08Z, the surface front was located from Yankton, SD to Russell KS, with fairly widespread showers along and behind the front. Expect the showers to become more numerous as system builds east into increasingly moist airmass. Airmass ahead of the front is unseasonably moist with precipitable water values around 1 inch (80- 90th percentile for this time of year. The abundant moisture has lead to the development of stratus, which could create patchy drizzle immediately ahead of the cold front. As the front comes through, low level lapse rates steepen enough to support the production of rain. Winds increase behind the front, but increase in earnest late this afternoon as cold air advection increases just above the surface. BUFKIT soundings suggest winds of ~35 knots are at the top of the mixed layer along the Kansas/Missouri border late this afternoon as stronger cold air advection kicks in. Shower activity, which is still expected to be occurring, may be enough to enhance wind gusts potentially leading to near wind advisory criteria mainly far eastern Kansas; however, pressure rises at this point are fairly meager (0.5-1 mb/3 hrs) so unless we have deeper mixing than anticipated or the showers can effectively draw stronger momentum down from aloft, expect wind gusts to largely remain below wind advisory criteria. Strongest cold air advection looks to largely be focused in the 22Z Tuesday- 15Z Wednesday time frame. This is also the same time frame a 150 knot upper level jet streak on the west side of the upper level trough leads to rapid cyclogenesis across central into southern Missouri. As this newly developed low pressure system builds east on Wednesday, rain and wind should gradually decrease from northwest to southeast. The cooler drier airmass will lead to clearing skies across the region, but temperatures Thursday - Sunday morning are expected to be supportive of frost. LREF ensemble even suggests ~10 percent chance of subfreezing conditions along and north of highway 36 on Sunday morning. Trough deepening across western Canada flattens a ridge developing across the western US pushing the mild air east, potentially leading to a late weekend - early the following week warm up. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 619 AM CDT Tue Oct 28 2025 Areas of drizzle will transition to rain as cold front moves from west to east. Ceilings are expected to remain IFR or less through much of the day, but some marginal improvement is expected after 21Z as strong north-northwest winds develop. Precipitation is expected to gradually come to an end from NW to SE, mainly after 12Z Wednesday. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...BT AVIATION...BT
Hazardous weather outlook, Oct 28, 5:07 AM CDT, 5 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 0507 AM CDT Tue Oct 28 2025 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-291007- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 0507 AM CDT Tue Oct 28 2025 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Through tonight. There is a low probability of widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please go to https://weather.gov/media/eax/DssPacket.pdf for more information on potential weather hazards. .KEY MESSAGES... * Cold front moves across the region today leading to widespread rainfall. * Low pressure is expected to develop in central - southern Missouri tonight into Wednesday morning. This will lead to strong gusty winds to near 40-45 mph developing across eastern Kansas into western Missouri. Winds are expected to gradually decrease Wednesday afternoon. * Frost likely across the region Thursday- Sunday morning.
Nearby
Wind Advisories in Missouri, 2025Wind Advisories in Kansas, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.